Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 27, 2021, 8:10 PM EDT for Franklin County, Gulf County, Liberty County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 8:10 PM EDT (00:10 UTC)
- Expired
- Aug 27, 2021, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS82 KTAE 280010
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
810 PM EDT Fri Aug 27 2021
FLZ013>015-026-112-114-115-280100-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Calhoun FL-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
810 PM EDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Gulf, southeastern
Bay and south central Calhoun Counties in the Panhandle of Florida,
southwestern Liberty and Franklin Counties in Big Bend of Florida
through 900 PM EDT/800 PM CDT/...
At 810 PM EDT/710 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Stonemill Creek to
near Wewahitchka to 9 miles north of Apalachicola to 8 miles
northwest of Carrabelle. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastpoint, Apalachicola, St George Island, Port St. Joe, Mexico
Beach, Stonemill Creek, Tyndall Air Force Base, Orange, Franklin,
Wewahitchka, Honeyville, Jewel Fire Tower, Allanton, Vilas, Chipola
Cutoff, Central City, Cape San Blas, Beverly, Overstreet and Kern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8537 2980 8544 3011 8547 3012 8544
3010 8539 3014 8539 3027 8509 3030 8488
3027 8473 3025 8472 3025 8471 3023 8470
2967 8479 2958 8505
TIME...MOT...LOC 0010Z 036DEG 11KT 3017 8522 3006 8516 2995 8505 2988
8493 2992 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
01-GONZALEZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 4:18 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 4:18 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
418 PM EDT Fri Aug 27 2021
.NEAR TERM [Through Saturday]...
The main story this weekend is Hurricane Ida, although the near term
only covers through Saturday evening, we will already begin to see
impacts from Ida across our region starting tomorrow afternoon.
Current high res models have an outer rainband, potentially
forced by both the enhanced easterly flow due to high pressure to
our north and Ida to our south, stretching across our region from
the SE Florida Big Bend through SE Alabama. The exact placement of
this band isn't fixed and may very well change depending on how
organized Ida is after it crosses Cuba. Given the near 2 inch PWAT
that will be over our region tomorrow, this band, if it
materializes, could produce localized heave rain and flash
flooding. Otherwise, no other impacts from Ida are expected over
land and this band is expected to wind down by sunset. Expect
daytime highs in the low 90s with overnight lows in the low to mid
70s.
.SHORT TERM [Saturday Night Through Sunday Night]...
As Hurricane Ida makes landfall in Louisiana on Sunday, we will be
on the eastern side with some of the rain and a few thunderstorms
from Ida's outer bands. The best chance of seeing any rain bands on
Sunday will be in the Florida Panhandle and southeast Alabama with
chances for rain decreasing farther east over southern Georgia and
the Florida Big Bend. Rain bands will start near the coast and
offshore in the morning, then working their way inland through the
day. Some heavy downpours are possible in some of the rain bands
given the tropical airmass (PWATs of 2.0-2.25"). Additionally, it is
still a bit uncertain if a localized tornado threat materializes in
the outer bands this far east. Most local impacts from Ida will be
confined to rip currents and marine hazards.
The cloud cover and higher rain chances will keep high temperatures
in the middle to upper 80s in southeast Alabama and the Florida
Panhandle with lower 90s expected farther east.
The risk for potentially deadly rip currents and high surf continues
Sunday along our local beaches with surf heights of 5-8 feet
possible.
.LONG TERM [Monday Through Friday]...
A mid-level ridge over the Carolinas will weaken and pivot southward
off the east coast of Florida. This will take Ida over the lower
Mississippi Valley northeastward over the Tennessee Valley through
the middle of next week. Ida's remnants will continue moving east or
northeastward over the southern Appalachians through the end of the
week.
Locally, this will leave our CWA on the southern side of Ida's
circulation, keeping us in moist onshore flow with high PWAT values
in excess of 2 inches. Outer rain bands will continue impacting our
area on Monday as Ida continue moving inland over the lower
Mississippi Valley, with the best chance of rain remaining over our
western zones. Locally heavy downpours are possible in some of the
bands. It remains too early to determine if there will be a low-end
isolated tornado threat this far east, but it will continue to be
monitored.
As the movement of Ida and the mid-level ridge occurs, it's possible
we see a convergence zone and the possible development of a feeder
band set up mid-week. This could enhance rain chances in the Florida
Panhandle and southeast Alabama on Tuesday, possibly spreading into
the Big Bend on Wednesday. We will also need to monitor this
potential for a localized flood threat if this scenario pans out.
High temperatures will range from the middle 80s in western areas to
the lower 90s in eastern areas.
As Ida's circulation weakens over the southeast US, we will return
to more of a seabreeze pattern heading into the latter part of next
week with PoPs decreasing to 30-40%.
Dangerous rip currents remain possible into at least the early part
of next week as surf heights will be slow to subside.
&&
.AVIATION...
[Through 18Z Saturday]
A line of showers and storms associated with the Atlantic sea breeze
is currently moving west across the region. Brief gusty winds and
heavy rainfall may be possible at ABY and TLH within the next hour
or two. Once the line of showers and storms moves past TLH and ABY
it is expected to decrease in coverage and intensity as it
approaches DHN and ECP eventually winding down completely after
sunset.
&&
.MARINE...
Hurricane Ida will move into the Gulf of Mexico on Saturday, then
make landfall in Louisiana on Sunday. Rain bands from Ida will
impact the waters through this weekend and possibly lingering into
early next week. Tropical storm conditions will be possible in
the western offshore waters Saturday night into Sunday with
sustained winds of 20 to 30 knots and gusts up to 40 knots
possible. Winds elsewhere will be sustained around 15 to 25 knots
with gusts to near 30 knots. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria Tuesday night.
&&
.FIRE WEATHER...
Hurricane Ida will strengthen while moving across the Gulf of Mexico
this weekend, however the bulk of the impacts will remain west of
the region. Winds will generally be around 5-10 mph with RH values
generally greater than 60 percent. Showers and thunderstorms are
expected each day.
&&
.HYDROLOGY...
The remaining couple of river points in flood will continue to fall
through the weekend. As mentioned above, increased moisture across
the region will lead to increased PoP chances, especially as Ida
moves closer to the region. While heaviest rainfall totals will
remain well west of the region, there are portions of the Florida
Panhandle that could see 2-4 inches with locally heavier amounts
through Wednesday. With portions of the Panhandle still sensitive
from heavy rains from Fred just a couple weeks ago, it will not
take much to cause flash flooding in these areas if the scenario
mentioned above develops, and a quasi-stationary boundary causes
training of showers and thunderstorms across these areas. As the
forecast becomes more refined, rainfall totals will also become
more honed in over the coming days. Therefore, please keep up with
the latest forecasts of Ida and any changes in future rainfall
forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 75 91 75 / 50 80 30 60 20
Panama City 75 90 76 87 76 / 50 70 50 80 50
Dothan 73 90 74 89 73 / 20 80 20 60 30
Albany 75 92 75 93 74 / 20 70 10 40 10
Valdosta 75 91 75 92 73 / 30 80 10 40 10
Cross City 76 92 75 92 74 / 40 80 30 60 10
Apalachicola 77 87 77 86 77 / 60 70 60 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 2 AM EDT /1 AM CDT/ Sunday to 8 PM EDT
/7 PM CDT/ Monday for Coastal Bay-Coastal Franklin-Coastal
Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 PM EDT /1 PM CDT/ Saturday to 8 PM
EDT /7 PM CDT/ Tuesday for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River FL out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM Sunday to 7 PM CDT Tuesday for
Waters from Apalachicola to Mexico Beach FL from 20 to 60
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Oliver
SHORT TERM...Young
LONG TERM...Young
AVIATION...Oliver
MARINE...Young
FIRE WEATHER...Oliver
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 27, 7:38 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 PM EDT Fri Aug 27 2021
FLZ016-GAZ143>145-155>158-280030-
Gadsden FL-Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-
Grady GA-Thomas GA-
738 PM EDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of northwestern Gadsden,
Decatur, Grady, Miller, southern Mitchell, southwestern Baker,
northwestern Thomas and Seminole Counties through 830 PM EDT...
At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Thomasville to Cairo to near
Whigham to 8 miles southeast of Bainbridge to 9 miles north of
Quincy. Movement was northwest at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Bainbridge, Donalsonville, Quincy, Cairo, Pelham, Camilla,
Whigham, West Bainbridge, Chattahoochee, Gretna, Attapulgus, Iron
City, Climax, Brinson, Douglas City, Capel, Jamieson, Recovery and
Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8410 3090 8407 3081 8412 3080 8428
3075 8436 3051 8459 3067 8487 3070 8486
3077 8492 3082 8494 3088 8493 3093 8498
3096 8498 3097 8500 3107 8494 3107 8492
3110 8492 3113 8490 3120 8478 3124 8451
TIME...MOT...LOC 2338Z 130DEG 28KT 3083 8412 3088 8421 3087 8438 3082
8446 3072 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
01-GONZALEZLocal storm report, Aug 27, 7:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BUCELL JUNCTION 30.07N 83.56W
08/27/2021 TAYLOR FL LAW ENFORCEMENT
REPORT OF TREES DOWN WITH POWER OUTAGES NEAR
FOLEY RD AND HWY19.
&&
RHLocal storm report, Aug 27, 7:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SE PANACEA-WAKULLA AI 29.95N 84.34W
08/27/2021 GMZ730 FL MESONET
BALD POINT MESONET REPORTED A GUST OF 47
MPH.
&&
RHLocal storm report, Aug 27, 7:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM MARINE TSTM WIND PANACEA 30.04N 84.39W
08/27/2021 E41 MPH GMZ730 FL MESONET
PANACEA MESONET REPORTED A GUST OF 41 MPH.
&&
RHLocal storm report, Aug 27, 7:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM MARINE TSTM WIND 4 SE PANACEA-WAKULLA AI 29.95N 84.34W
08/27/2021 U47 MPH GMZ730 FL MESONET
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
SE PANACEA-WAKULLA AIRPORT. BALD POINT
MESONET REPORTED A GUST OF 47 MPH.
&&
RHSpecial weather statement, Aug 27, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
810 PM EDT Fri Aug 27 2021
FLZ013>015-026-112-114-115-280100-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Calhoun FL-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
810 PM EDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Gulf, southeastern
Bay and south central Calhoun Counties in the Panhandle of Florida,
southwestern Liberty and Franklin Counties in Big Bend of Florida
through 900 PM EDT/800 PM CDT/...
At 810 PM EDT/710 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Stonemill Creek to
near Wewahitchka to 9 miles north of Apalachicola to 8 miles
northwest of Carrabelle. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastpoint, Apalachicola, St George Island, Port St. Joe, Mexico
Beach, Stonemill Creek, Tyndall Air Force Base, Orange, Franklin,
Wewahitchka, Honeyville, Jewel Fire Tower, Allanton, Vilas, Chipola
Cutoff, Central City, Cape San Blas, Beverly, Overstreet and Kern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8537 2980 8544 3011 8547 3012 8544
3010 8539 3014 8539 3027 8509 3030 8488
3027 8473 3025 8472 3025 8471 3023 8470
2967 8479 2958 8505
TIME...MOT...LOC 0010Z 036DEG 11KT 3017 8522 3006 8516 2995 8505 2988
8493 2992 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:17 PM EDT | Special Marine Warning | TAE | 88 min | |
| Aug 27, 8:26 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 27, 9:16 PM EDT | Special Marine Warning | TAE | 29 min | |
| Aug 27, 9:28 PM EDT | Special Weather Statement | TAE | Bay, Walton | 62 min |
| Aug 28, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden | 28 min |
| Aug 28, 3:42 PM EDT | Special Weather Statement | TAE | Gadsden | 33 min |
| Aug 28, 4:50 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Aug 28, 6:26 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 34 min |
| Aug 28, 6:35 PM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 28, 6:53 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 52 min |
| Aug 28, 2:09 PM EDT | Special Weather Statement | TAE | Turner | 51 min |
| Aug 28, 3:45 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 45 min |
| Aug 28, 3:56 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 49 min |
| Aug 28, 4:17 PM EDT | Special Weather Statement | TAE | Colquitt, Dougherty, Mitchell | 28 min |
| Aug 28, 4:49 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 26 min |
| Aug 28, 5:14 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 46 min |
| Aug 28, 5:29 PM EDT | Special Weather Statement | TAE | Grady | 46 min |
| Aug 28, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell | 37 min |
| Aug 28, 6:07 PM EDT | Special Weather Statement | TAE | Early, Miller | 53 min |
| Aug 28, 6:59 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Henry | 61 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.